Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi everyone.

Since this is an accutane message group, l was wondering if anyone who has had any previous experience with accutane could help me.

I have had quite bad acne for the past 4 years, and recently it has started to get quite bad. I have tried all sorts of treatment (antibiotics such as oxytetracyclin, erythomycin and topical gels such as retin-a and benzamycin). All l have tried, and none have really had any sort of long term effect.

After managing to get an outpatients appointment with a dermatologist, he immediatly suggested using accutane. I have seen and heard reports that this drug can cause people to do all sorts of crazy things, and can make people feel really suicidal. On the other hand, my doctor has assured me that everyone he has treated has never experienced this sort of side effect.

It's a really difficult thing to decide. My dermatologist has said that this is the only treatment which he is prepared to offer me, as he feels that all other sorts of treatment (lasers, ultra violet light etc) are useless.

A few questions to you all are: how do you find accutane - how does it affect your life, what are the side effects, how good is the drug in fighting acne?

Another is regarding the use of the drug Tazorac. I have only heard of this after looking through some websites. I'm not sure whether it is available in the UK. Does anyone know? Also how good is this drug in fighting acne?

Any help or advice, however slight would be a massive help.

Thanks

Share this post


Link to post
Share on other sites

It surely hasn't made me do any crazy things. I've been on Accutane for a little over 2 months now and my face is MUCH clearer than 2 months ago. My forehead is totally clear, before I used to have alot of painful acne there. The acne on my cheeks is also starting to get much smaller as well.

The only side effects I'm experiencing are dry lips, slightly irritated eyes, some back pain, and sleepiness. My lips are easily controlled and I use artificial tears for my eyes when I need them. The other two I can deal with.

If your acne is as bad as you say it is, definitely go for the Accutane. If you start having severe suicidal feelings then let your derm. know and he can either take you off totally or you can get some anti-depressants to take with the tane. Don't worry about it though. Hope this helped!

Share this post


Link to post
Share on other sites

i'd advise you to take it. the side effects aren't like that for every person. i only had very dry lips and my nose bled a few time. on the other hand, it totally cleared up my acne O:)

Share this post


Link to post
Share on other sites

Accutane is a good option if you have severe or cystic acne which is scarring and doesn't respond to other treatments.

It is a very well researched drug and it is has documentated side effects. Expect sore joints, sore skin, dry skin, cracked lips, photosensitive skin, bleeding noses. You need to keep tabs on these and your Derm will keep tabs on your blood chemistry...for potential liver damage.

I think you should be somewhat circumspect about the supposed connection between accutane and depression because acne sufferers exhibit a high incidence of clinical depression anyhow. So does the depression come from the treatment or the acne?

I think Roche exaggerates the effectiveness of the drug...I have known maybe 20 people who went on it...I would say for half of us the acne returned...tho for some it was less than before, for me it was just the same. But it is the only medication that offers a potentially permanent remission.

Even tho it did not work for me...I would never deter someone trying it. It is worth a shot - you can stop at anytime in your treatment if you change your mind.

Share this post


Link to post
Share on other sites
It is a very well researched drug and it is has documentated side effects. Expect sore joints, sore skin, dry skin, cracked lips, photosensitive skin, bleeding noses. You need to keep tabs on these and your Derm will keep tabs on your blood chemistry...for potential liver damage.

I agree with the side effects. BUT, although they do sound scary and really irritating, they are really not. In my case, rare sore joints. Its winter so your wont have to worry about tanning in the sun. Dry skin . . . its nothing, just dry and its not really bad at all, if it gets irritating just put some creme on it no prob. dont have any bleeding noses so cant comment on that. For sure, and for most of us, 90% chance of dry lips. Its a bit irriating ONLY if you don't put chap stick on for a while. Otherwise, you forget about it after a few weeks of accutane. Definatly worth it for what it can do. And as far as depression and suicide go, its a below 1% chance. Just don't worry about it and think "could I be in that lower one percent?" its just for the people who are depressed to begin with. I really doubt it can take a normal happy person and make them depressed.

Share this post


Link to post
Share on other sites

Thanks everyone for your help. I've decided to investigate further, and try a final course of antibiotics while using Clinique, which l have never used before and my friends swear by it.

I haven't ruled out using accutane yet, although l believe it is a big step, especially at this time in my life (l'm just about to start my a level exams). I think the best thing to do is to speak to you guys more about it, read up further on the side effects so l can prepare myself. The worst thing possible l feel would be to go taking a drug which l know little about.

Thanks for your help, again, and l'll be probably be back to ask even more questions to reassure myself!

Share this post


Link to post
Share on other sites

Clinique? sad.gif

Please check reviews for the products on www.makeupalley.com before you purchase. And DON'T use the dramatically different moisturiser (yellow stuff, clear bottle) ...the worst moisturiser I have ever used...and there are about 400 below average reviews to back me up at mua.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×